Ask The Doctor > Questions & Answers > Prolonged period after stopping the DEPO shot?

Prolonged period after stopping the DEPO shot?

Patient: Hi, I am 15 years old and sexually active. I recently stopped taking the DEPO (birth controll) shot. Now I have been on my period for a little over a month. Is this normal? What should I do. I have told my mom but she refuses to take me to a doctor.

 

 

Doctor: Unless you are bleeding heavily, soaking up pads constantly, you need not worry because your periods and ovulation would need approximately 5 to 6 months to eventually get back to normal. You may sometimes get heavy bleeding or even spottings for varied duration, until your ovulation resumes (which had been arrested by the use of contraception) and you start to have a normal period in amount and duration.Unless you are bleeding heavily, soaking up pads constantly, you need not worry because your periods and ovulation would need approximately 5 to 6 months to eventually get back to normal. You may sometimes get heavy bleeding or even spottings for varied duration, until your ovulation resumes (which had been arrested by the use of contraception) and you start to have a normal period in amount and duration.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment